Idaho, 2004Flash Flood in Idaho, June 28, 2004
June 28, 2004 · NWS BOI · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 28, 1:40 PM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 28, 1:40 PM MST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
240 PM MDT MON JUN 28 2004
.SHORT TERM...AIR MASS REMAINS VERY UNSTABLE AND MOIST WITH GOES
SOUNDER LIS OF -2 TO -4 WHILE PW VALUES ARE AN INCH OR MORE. WEAK
SOUTHERLY FLOW WILL BRING STORMS NORTH FROM NEVADA WHILE NEW ONES
FORM ALONG THE IDAHO OREGON BORDER LATER THIS AFTERNOON AND
ESPECIALLY TONIGHT. THUS FAR, ACTIVITY HAS BEEN WEAK WITH A MID
LEVEL CAP OVER THE AREA. MEANWHILE, A WEAK SHORT WAVE ROTATING
NORTHWARD FROM CENTRAL NEVADA WILL PROVIDE THE FOCUS AND ENHANCED
LIFT TO GET THUNDERSTORMS GOING INTO THE EVENING HOURS. MUCH LIKE
THE LAST TWO DAYS, CONVECTIVE ACTIVITY HAS BEEN DELAYED IN TIMING
WITH THE MAIN EVENT EXPECTED IN THE EVENING HOURS ONCE THE CAP IS
BROKEN AND THE CONVECTIVE INSTABILITY IS RELEASED. HAVE ISSUED A
FLASH FLOOD WATCH UNTIL MIDNIGHT FOR POTENTIAL FOR HEAVY RAIN
PRODUCING STORMS. ALIGNED WEAK SOUTHERLY FLOW A GOOD SET UP FOR
TRAINING OF STORMS OVER THE AREA THIS EVENING. FOR THE NEXT FEW DAYS
VERY LITTLE CHANGE TAKES PLACE WITH A LOT OF INSTABILITY OVER THE
AREA DRIVING MAINLY DIURNAL AFTERNOON AND EVENING CONVECTION. AREA
STAYS MOIST ENOUGH THROUGH MIDWEEK FOR HEAVY RAIN PRODUCING CELLS
THROUGH THE PERIOD. TEMPERATURE REGIME STATUS QUO AS WELL WITH
HEIGHTS AND THICKNESSES UNCHANGING THROUGH THE PERIOD.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...UPPER LEVEL RIDGE TO
WEAKEN THROUGHOUT THE PERIOD FINALLY ALLOWING A WEAK TROUGH OF LOW
PRESSURE TO MOVE ACROSS THE CWA BY LATE PERIOD. PREFER THE SLOWER
SOLUTIONS OF THE 00Z ECMWF...THE CANADIAN...AND THE GFS ENSEMBLE
RATHER THAN THE OPERATIONAL RUNS OF THE GFS. FORECAST CONTINUES
MOIST FLOW THROUGH AT LEAST SATURDAY WITH ABOVE NORMAL TEMPERATURES
AND THE CHANCE FOR AFTERNOON CONVECTION. BY LATE SUNDAY INTO MONDAY
THE UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST MOVES OVER THE CWA
WITH DRIER WESTERLY FLOW AND SLIGHTLY COOLER TEMPERATURES.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH FOR FLASH FLOODING UNTIL 12AM MDT.
ZONES 11 12 13 14 15 29.
OR...FLOOD WATCH FOR FLASH FLOODING UNTIL 12AM MDT (11PM PDT)
ZONES 61 62 63 64.
&&
SHORT TERM...GS
LONG TERM....RHHazardous weather outlook, Jun 28, 5:00 AM MST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT MON JUN 28 2004
IDZ011>016-028>030-ORZ061>064-291200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
600 AM MDT (500 AM PDT) MON JUN 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
Flash Flood, Elmore
- When
- June 28, 5:43 PM MST to 7:43 PM MST
- Where
- Elmore County, North Central Portion
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 43.354, -115.469 (the zone’s center; the record gives no point)
Slow moving Thunderstorms with heavy rain caused flash flooding and a road wash out along the Boise River southwest of Atlanta.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 28, 20041 death · 1 event
- Heat in Texas, June 28, 20041 death · 1 event
- Flash Flooding in Texas, June 28, 2004$110,000 · 11 events
- Flash Flooding and Damaging Winds in Mississippi, June 28, 2004$107,000 · 55 kt wind · 7 events
- Lightning Strike in Mississippi, June 28, 20043 injured · 1 event
- Damaging Winds in Texas, June 28, 2004$30,000 · 56 kt wind · 2 events
- Hail and Damaging Wind in Texas, June 28, 2004$20,000 · 60 kt wind · 2 events
- Flash Flooding in Texas, June 28, 20045 events
- Damaging Winds and Heavy Rain in Puerto Rico, June 28, 200450 kt wind · 5 events
- Damaging Winds in Florida, June 28, 2004$4,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 28, 20043 events
- Flash Flooding in Texas, June 28, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410212.